On Some Invariants of Birkhoff Billiards Under Conjugacy

    2022, Volume 27, Number 5, pp.  525-537

    Author(s): Koudjinan C. E., Kaloshin V.

    In the class of strictly convex smooth boundaries each of which has no strip around its boundary foliated by invariant curves, we prove that the Taylor coefficients of the ``normalized'' Mather's $\beta$-function are invariant under $C^\infty$-conjugacies. In contrast, we prove that any two elliptic billiard maps are $C^0$-conjugate near their respective boundaries, and $C^\infty$-conjugate, near the boundary and away from a line passing through the center of the underlying ellipse. We also prove that, if the billiard maps corresponding to two ellipses are topologically conjugate, then the two ellipses are similar.
    Keywords: Birkhoff billiard, integrability, conjugacy, Mather’s $\beta$-function, Marvizi – Melrose invariants
    Citation: Koudjinan C. E., Kaloshin V., On Some Invariants of Birkhoff Billiards Under Conjugacy, Regular and Chaotic Dynamics, 2022, Volume 27, Number 5, pp. 525-537

    Access to the full text on the Springer website